MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012405-15
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).Concomitant medical products: guide wire: sion blue, guiding catheter: launcher.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.It was reported that the device was prepared for use by performing an air aspiration inside of the anatomy.It should be noted that the trek over the wire (otw) and mini trek otw, coronary dilatation catheters (cdc), global, instruction for use (ifu) specifies: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.All air must be removed from the balloon and displaced with contrast prior to inserting into the body.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure to treat a concentric, heavily calcified, 90% stenosed, 3.0x28mm, de novo lesion in the moderately tortuous mid left anterior descending (lad) coronary artery, after unpackaging the device without issue and after prepping the device via air aspiration inside of patient anatomy, the 2.5x15mm trek otw balloon dilatation catheter (bdc) was advanced to the lesion without resistance.During the first inflation, the balloon ruptured at 7 atmospheres (atm) at 1 second.The bdc was withdrawn without resistance.The device was replaced with an nc trek 2.5x15mm bdc.The procedure was successfully completed after a xience alpine 3.0x28mm stent was implanted, resulting in 0% lesion stenosis.There were no adverse patient effects and no occurrence of a clinically significant delay.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6133666
Report Number2024168-2016-08408
Device Sequence Number1129271
Product Code LOX
UDI-Device Identifier08717648153983
UDI-Public(01)08717648153983(17)180831(10)50930G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number1012405-15
Device Lot Number50930G1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2016
Initial Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1